Funnel Cloud, San Diego
- When
- February 23, 11:00 AM PST
- Where
- San Diego County, Spring Vly
- Reported by
- AIRPLANE PILOT
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A pilot reported a funnel cloud over Spring Valley.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 23, 9:00 AM PST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST WED FEB 23 2005 .SYNOPSIS... THE STORM WILL MOVE OVER SOUTHERN CALIFORNIA TODAY WITH SHOWERS AND THUNDERSTORMS. SHOWERS WILL DECREASE TONIGHT AND THURSDAY MORNING AS THE STORM SLOWLY EXITS THE AREA. WEAK HIGH PRESSURE ALOFT WILL MOVE OVER THURSDAY THROUGH SUNDAY. A WEAK TROUGH IS FORECAST TO BRING MORE RAIN MONDAY OR TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE UPPER LOW IS SLOWLY MOVING SOUTHEAST WITH SHOWERS AND TSTORMS ROTATING AROUND THE CIRCULATION. A LOT OF THE RAIN AT THIS TIME IS IN THE DESERT...WITH SOME NICE SHOWERS AND TSTORMS IN SAN DIEGO COUNTY. ISSUED A FLOOD ADVISORY FOR ALL AREAS. ALSO A FLOOD WARNING HAS BEEN ISSUED FOR THE SAN LUIS REY RIVER. 12Z SOUNDING WAS QUITE UNSTABLE AND EXPECT LOTS OF INSTABILITY SHOWERS AND TSTORMS TODAY... ALONG WITH FUNNEL CLOUDS AND WATERSPOUTS. MODELS FORECAST THE CENTER OF THE LOW TO BE SOUTHEAST OF THE REGION BY THIS EVENING AND TEMPS ALOFT TO RISE. THIS WILL MEAN A SLIGHTLY MORE STABLE ATOMSPHERE FOR A REDUCTION IN SHOWERS AND TSTORMS. ALSO THE SNOW LEVEL WILL RISE A LITTLE. SO FAR BELIEVE THE FLOOD WATCH MAY SAFELY EXPIRE AT NOON...BUT IT COULD BE EXTENDED TO 6 PM VERY EASILY IF LOTS HEAVY SHOWERS CONTINUE. THE UPPER LOW HANGS AROUND THE SOUTHWEST FOREVER AND MOISTURE AND INSTABILITY WILL STILL BE ENOUGH TO WARRANT SMALL CHANCES OF SHOWERS IN THE AREA THROUGH FRI...MAINLY IN THE MTNS AND DESERTS WHERE WRAP AROUND MOISTURE AND OROGRAPHIC EFFECTS WILL BE GREATEST. OTHER THAN THAT A WEAK RIDGE WILL BE BARELY STRONG ENOUGH TO KEEP DRY WEATHER IN THE FORECAST THROUGH MON. ANOTHER MUCH WEAKER TROUGH WILL MOVE INTO THE AREA BY TUE AND BRING MORE RAIN...BUT NOT A WHOLE LOT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE SAN LUIS REY AND SAN DIEGO RIVERS...SEE FLSSGX. FLOOD ADVISORY THIS MORNING FOR ALL OF EXTREME SOUTHWEST CALIFORNIA...SEE FLSSGX. FLOOD WATCH THIS MORNING FOR ALL OF EXTREME SOUTHWEST CALIFORNIA...SEE LAXFFASGX. WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM ABOVE 5500 FEET FOR SAN BERNARDINO COUNTY MOUNTAINS AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SNOW ADVISORY UNTIL 6 PM ABOVE 5500 FEET FOR SAN DIEGO COUNTY MOUNTAINS...SEE LAXWSWSGX. HIGH SURF ADVISORY UNTIL 2 PM FOR ORANGE COUNTY AND UNTIL 2 PM THURSDAY FOR SAN DIEGO COUNTY...SEE LAXCFWSGX. POTENTIAL FOR THUNDERSTORMS AND WATERSPOUTS CONTINUES TODAY FOR THE COASTAL WATERS...SEE LAXMWSSGX. && MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED FEB 23 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-241400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. THE COLD UPPER LOW WILL MOVE ACROSS THE AREA TODAY...CAUSING PERIODS OF SHOWERS WITH MOUNTAIN SNOW. RAIN WILL BE HEAVY AT TIMES WITH ISOLATED THUNDERSTORMS AND POSSIBLE LOCAL FLOODING. A LARGE SWELL OVER THE WATERS IS ALSO BEING CREATED BY THE STORM. A BREAK IN THE WEATHER IS EXPECTED FRIDAY THROUGH THIS WEEKEND...BUT YET ANOTHER COLD UPPER LOW COULD BRING PERIODS OF HEAVY RAIN EARLY NEXT WEEK. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH THIS MORNING...SEE LAXFFASGX. WINTER STORM WARNING UNTIL 6 PM ABOVE 5500 FEET FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SNOW ADVISORY UNTIL 6 PM ABOVE 5500 FEET FOR THE SAN DIEGO COUNTY MOUNTAINS...SEE LAXWSWSGX. HIGH SURF ADVISORY INTO THURSDAY...SEE LAXCFWSGX. POTENTIAL FOR THUNDERSTORMS AND WATERSPOUTS OVER THE COASTAL WATERS TODAY...SEE LAXMWSSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER... SEE LAXFLWSGX AND LAXRVSSGX. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. LINGERING LIGHT SHOWERS FROM THE CURRENT STORM ON THURSDAY... THEN CLEARING THROUGH THE WEEKEND. HOWEVER...MORE HEAVY RAIN AND POSSIBLE FLOODING COULD START LATE MONDAY OF NEXT WEEK DUE TO ANOTHER PACIFIC STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. MACKECHNIE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
937 AM PST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 2 E DEL MAR 32.96N 117.23W
02/23/2005 0.25 INCH SAN DIEGO CA BROADCAST MEDIA
SMALL HAIL FELL IN CARMEL VALLEY.
&&
SCVThe San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 funnel cloud. Local standard time, as filed.
A pilot reported a funnel cloud over Spring Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441690.